Alert archive / Texas / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 145, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Jun 3, 2022, 8:39 PM CDT for Martin County, Midland County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2022, 8:39 PM CDT (01:39 UTC)
- Expired
- Jun 3, 2022, 9:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Martin County, TX, Midland County, TX
The radar
The Midland/Odessa radar (KMAF), 25 km from the middle of the area, began a volume at 01:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.7 hours before the alert went out and 25 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1931 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1704 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 308 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 13.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 6:46 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Jun 3, 6:46 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 646 PM CDT Fri Jun 3 2022 ...New AVIATION... .AVIATION... (00Z TAFS) Issued at 640 PM CDT Fri Jun 3 2022 VFR will prevail outside of brief reduced vsbys due to TSRA. Current area radar shows storms impacting CNM and closing in on INK and PEQ. Will maintain TEMPOs for TSRA through 02Z-04Z for those terminals. Elswhere, confidence is too low to mention TSRA, but will monitor and amd as needed. Winds should remain gusty out of the ESE this evening and stay elevated at most sites overnight. && .SHORT TERM... (This afternoon through Saturday night) Issued at 212 PM CDT Fri Jun 3 2022 Early this morning, much of the Permian Basin was impacted by a line of thunderstorms, bringing continued much needed rains. This system and corresponding mesoscale-convective vortex have cleared the area. Surprisingly, very little cloud cover was left over behind this system and abundant sunshine is expected early this afternoon. High temperatures this afternoon will largely range from the upper 80s to low 90s. Later this afternoon, an approaching shortwave trough rounding the ridge will initiate thunderstorms across the western higher terrain. These thunderstorms are expected to slowly grow upscale and sag southeast through this evening and the early overnight hours. Much of the Permian Basin will likely be impacted by this convective system that all convective guidance is forecasting to develop. This convective system will likely ride along a remnant outflow boundary from this morning's thunderstorms that is setting up from Eddy County southeast across the southern half of the Permian Basin. Low- level moisture and effective shear will be maximized along and north of this feature, helping maintain thunderstorm organization. While damaging winds and large hail will be the main hazards, an isolated tornado can not be discounted. One potential concern is as the low- level jet ramps up late this evening, any surface based thunderstorms could pose an increased tornado risk for a short window before nocturnal stabilization takes effect. Additionally, torrential rainfall and localized flooding will be possible with any thunderstorms with above 90th percentile perceptible water values based on the 12Z Midland sounding. This activity will clear the area overnight and by early Saturday morning most locations will see temperatures in the 60s. As the shortwave trough exits the region, west winds will develop across the area, pushing the dryline into our far eastern counties. With west winds, building heights, and clear skies, temperatures warm back up quickly with upper 90s and low 100s expected for much of the area. Late Saturday afternoon and evening, a few thunderstorms may be possible along and east of the dryline, but thunderstorm coverage should be sparse and precipitation amounts are expected to remain light. Temperatures remain mild Saturday night with moisture sloshing back west corresponding with the low-level jet. Morning low temperatures in the mid 60s to low 70s can be expected. && .LONG TERM... (Sunday through Thursday) Issued at 212 PM CDT Fri Jun 3 2022 The heat returns Sunday with much of the area seeing highs exceed the century mark. This will be due to surface high pressure moving east allowing for a more easterly location of the dryline. The low level thermal ridge will be centered from the Big Bend to the western Permian Basin with 850 mb temps reaching 32C. These temps rise to 34C Monday and 35C Tuesday when the hottest high temperatures are expected. Extrapolating these temps to the surface yields highs exceeding 105F for most of the Permian Basin, Trans Pecos, and Rio Grande Valley likely requiring a Heat Advisory at some point. An upper level high pressure system develops over central Texas on Wednesday. Upper and mid level winds then shift from the west to a light east or southeasterly direction holding the dryline farther west. With the thermal ridge pushing back to the west, the eastern half of the CWA will have better access to cooler Gulf air allowing temperatures to drop a few degrees...though still quite hot. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 65 95 69 101 / 40 10 10 0 Carlsbad 62 98 64 99 / 30 0 0 0 Dryden 69 99 71 105 / 20 20 10 0 Fort Stockton 67 100 71 102 / 40 20 10 0 Guadalupe Pass 64 93 67 92 / 20 0 0 0 Hobbs 61 95 62 98 / 40 0 0 0 Marfa 56 94 57 94 / 30 10 10 0 Midland Intl Airport 66 96 69 101 / 50 10 10 0 Odessa 67 96 70 101 / 60 10 10 0 Wink 66 100 65 103 / 50 10 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...24 LONG TERM....44 AVIATION...24
Hazardous weather outlook, Jun 3, 2:09 PM CDT, 6 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 209 PM CDT Fri Jun 3 2022 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-041915- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 209 PM CDT Fri Jun 3 2022 /109 PM MDT Fri Jun 3 2022/ This Hazardous Weather Outlook is for southeast New Mexico, southwest Texas and western Texas. .DAY ONE...This afternoon and tonight. There is a slight risk of severe storms this afternoon and tonight, mainly over Lea County and the northwest Permian Basin. Any severe storms that do develop will be accompanied by large hail, damaging winds, and an isolated tornado. Heavy rainfall may also result in flash flooding. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A heat wave is expected Sunday through Tuesday. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Local storm report, Jun 3, 6:53 PM CDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
653 PM CDT FRI JUN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL 2 ENE HALFWAY 32.56N 103.70W
06/03/2022 E1.75 INCH LEA NM TRAINED SPOTTER
&&
JDSpecial weather statement, Jun 3, 6:57 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
657 PM CDT Fri Jun 3 2022
NMZ028-TXZ273-274-040045-
Eddy County Plains NM-Eastern Culberson County TX-
Reeves County Plains TX-
657 PM CDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of south central Eddy,
northwestern Reeves and northeastern Culberson Counties through 745
PM CDT/645 PM MDT/...
At 657 PM CDT/557 PM MDT/, Doppler radar was tracking a strong
thunderstorm 8 miles south of Whites City, or 24 miles south of
Carlsbad, moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This storm will remain over mainly rural areas of south central Eddy,
northwestern Reeves and northeastern Culberson Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT/1000
PM MDT/ for southeastern New Mexico...and southwestern Texas.
&&
LAT...LON 3194 10453 3213 10448 3218 10397 3189 10402
TIME...MOT...LOC 2357Z 272DEG 15KT 3205 10436
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
29Special weather statement, Jun 3, 6:58 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
658 PM CDT Fri Jun 3 2022
TXZ273-274-040045-
Eastern Culberson County TX-Reeves County Plains TX-
658 PM CDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of west central Reeves
and east central Culberson Counties through 745 PM CDT...
At 658 PM CDT, Doppler radar was tracking a strong thunderstorm 22
miles west of Toyah, moving east at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Toyah.
This includes Interstate 20 between mile markers 9 and 29.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
southwestern Texas.
&&
LAT...LON 3133 10433 3149 10426 3147 10364 3111 10377
TIME...MOT...LOC 2358Z 281DEG 23KT 3140 10416
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
29Special weather statement, Jun 3, 8:16 PM CDT, 23 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
816 PM CDT Fri Jun 3 2022
TXZ067-075-274-277-278-040200-
Pecos TX-Ward TX-Reeves County Plains TX-
Davis Mountains Foothills TX-Davis Mountains TX-
816 PM CDT Fri Jun 3 2022
...A strong thunderstorm will impact portions of northwestern Pecos,
southern Reeves, northeastern Jeff Davis and southeastern Ward
Counties through 900 PM CDT...
At 816 PM CDT, Doppler radar was tracking a strong thunderstorm 16
miles southeast of Barstow, or 19 miles southeast of Pecos, moving
southeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Toyah, Balmorhea, Grandfalls, Balmorhea Lake, Balmorhea State Park,
Saragosa, Coyanosa, Toyah Lake, Royalty, Verhalen, B F Goodrich
Testing Track, Toyahvale and Firestone Test Track.
This includes the following highways...
Interstate 10 between mile markers 187 and 256.
Interstate 20 between mile markers 1 and 30.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
western and southwestern Texas.
&&
LAT...LON 3093 10410 3142 10397 3134 10347 3155 10281
3083 10295 3079 10366
TIME...MOT...LOC 0116Z 307DEG 13KT 3130 10320
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
29Local storm report, Jun 3, 8:18 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
818 PM CDT FRI JUN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0738 PM HAIL 8 NE WHITES CITY 32.26N 104.29W
06/03/2022 E2.00 INCH EDDY NM PUBLIC
REPORT FROM MPING: HEN EGG (2.00 IN.).
&&
JDLocal storm report, Jun 3, 8:24 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
824 PM CDT FRI JUN 3 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0429 AM FLASH FLOOD 1 SSW COLORADO CITY 32.39N 100.86W
06/03/2022 MITCHELL TX PUBLIC
REPORT FROM MPING: STREET/ROAD FLOODING;
STREET/ROAD CLOSED; VEHICLES STRANDED.
&&
JDThe office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:26 PM CDT | Severe Thunderstorm Warning | MAF | Culberson | 49 min |
| Jun 3, 7:29 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis, Reeves | 46 min |
| Jun 3, 7:37 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Winkler | 38 min |
| Jun 3, 8:11 PM CDT | Severe Thunderstorm Warning | MAF | Culberson, Loving, Reeves | 49 min |
| Jun 3, 8:13 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jun 3, 8:13 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Ward, Winkler | 47 min |
| Jun 3, 8:16 PM CDT | Special Weather Statement | MAF | Reeves | 44 min |
| Jun 3, 8:34 PM CDT | Areal Flood Advisory | MAF | Reeves | 3 hr |
| Jun 3, 8:47 PM CDT | Tornado Warning | MAF | Ward, Winkler | 28 min |
| Jun 3, 8:54 PM CDT | Areal Flood Advisory | MAF | Culberson | 3 hr |
| Jun 3, 8:57 PM CDT | Areal Flood Advisory | MAF | Jeff Davis, Reeves | 3 hr |
| Jun 3, 9:01 PM CDT | Special Weather Statement | MAF | Loving | 44 min |
| Jun 3, 9:01 PM CDT | Special Weather Statement | MAF | Reeves | 44 min |
| Jun 3, 9:11 PM CDT | Severe Thunderstorm Warning | MAF | Ward, Winkler | 49 min |
| Jun 3, 9:30 PM CDT | Special Weather Statement | MAF | Glasscock | 45 min |
| Jun 3, 9:35 PM CDT | Special Weather Statement | MAF | Ector, Midland | 40 min |
| Jun 3, 9:55 PM CDT | Areal Flood Advisory | MAF | Ector, Midland | 3 hr |
| Jun 3, 10:12 PM CDT | Special Weather Statement | MAF | Crane, Glasscock, Midland, Upton | 48 min |
| Jun 3, 10:36 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Glasscock, Midland, Reagan, Upton | 39 min |
| Jun 3, 11:09 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan, Upton | 36 min |
| Jun 3, 11:11 PM CDT | Special Weather Statement | MAF | Pecos | 49 min |
| Jun 3, 11:14 PM CDT | Special Weather Statement | MAF | Gaines | 46 min |
| Jun 4, 12:02 AM CDT | Special Weather Statement | MAF | Andrews, Dawson, Ector, Gaines, Martin, Winkler | 43 min |
| Jun 4, 3:16 AM CDT | Special Weather Statement | MAF | 44 min | |
| Jun 4, 5:40 PM CDT | Special Weather Statement | MAF | Terrell | 50 min |
| Jun 4, 5:55 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 65 min |
| Jun 4, 6:58 PM CDT | Special Weather Statement | MAF | Pecos | 47 min |
| Jun 3, 10:14 PM CDT | Special Weather Statement | MAF | Lea | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.